Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Continuous measures and lacunarity on hypergroups


Author: Richard C. Vrem
Journal: Trans. Amer. Math. Soc. 269 (1982), 549-556
MSC: Primary 43A46; Secondary 22A10, 43A05
DOI: https://doi.org/10.1090/S0002-9947-1982-0637708-2
MathSciNet review: 637708
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The relationship between measures on a compact hypergroup $ K$ whose Fourier-Stieltjes transforms vanish at infinity and the space $ {M_c}(K)$ of continuous measures is studied. Examples are provided of measures $ \mu $ with $ \hat \mu $ vanishing at infinity and $ \mu \in {M_c}(K)$. Sufficient conditions are given for $ \hat \mu \in {c_0}(\hat K)$ to imply $ \mu \in {M_c}(K)$. An investigation of Helson sets on compact abelian hypergroups is initiated and the study of Sidon sets on compact abelian hypergroups is continued. A class of compact abelian hypergroups is shown to have no infinite Helson sets and no infinite Sidon sets. This result generalizes results of D. L. Ragozin and D. Rider on central Sidon sets for compact connected Lie groups.


References [Enhancements On Off] (What's this?)

  • [1] A. Chilana and A. Kumar, Spectral synthesis in products and quotients of hypergroups, preprint.
  • [2] A. H. Dooley, On lacunary sets for nonabelian groups, J. Austral. Math. Soc. Ser. A 25 (1978), 167-176. MR 0481935 (58:2026)
  • [3] -, Norms of characters and lacunarity for compact Lie groups, J. Funct. Anal. 32 (1979), 254-267. MR 534677 (80i:43011)
  • [4] C. F. Dunkl and D. E. Ramirez, A family of countable compact $ {P_{\ast}}$-hypergroups, Trans. Amer. Math. Soc. 202 (1975), 339-356. MR 0380267 (52:1167)
  • [5] E. Hewitt and K. A. Ross, Abstract harmonic analysis. I, II, Springer-Verlag, New York, 1963, 1970. MR 0262773 (41:7378)
  • [6] R. I. Jewett, Spaces with an abstract convolution of measures, Adv. in Math. 18 (1975), 1-101. MR 0394034 (52:14840)
  • [7] J. F. Price, On local central lacunary sets for compact Lie groups, Monatsh. Math. 80 (1975), 201-204. MR 0390659 (52:11482)
  • [8] D. L. Ragozin, Central measures on compact simple Lie groups, J. Funct. Anal. 10 (1972), 212-229. MR 0340965 (49:5715)
  • [9] D. Rider, Central lacunary sets, Monatsh. Math. 76 (1972), 328-338. MR 0367559 (51:3801)
  • [10] K. A. Ross, Centers of hypergroups, Trans. Amer. Math. Soc. 243 (1978), 251-269. MR 0493161 (58:12192)
  • [11] W. Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Appl. Math., no. 12, Interscience, New York, 1962. MR 0152834 (27:2808)
  • [12] R. C. Vrem, Representations and harmonic analysis of compact hypergroups, Dissertation, University of Oregon, 1978. MR 571638 (81g:43009)
  • [13] -, Lacunarity on compact hypergroups, Math. Z. 164 (1978), 93-104. MR 517146 (80g:43014)
  • [14] -, Harmonic analysis on compact hypergroups, Pacific J. Math. 85 (1979), 239-251. MR 571638 (81g:43009)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A46, 22A10, 43A05

Retrieve articles in all journals with MSC: 43A46, 22A10, 43A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0637708-2
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society